• Clairey

Reckless Withdrawal!

Around 6/7 years ago, during chronic anxiety and insomnia, my GP(doc) decided to change my antidepressant from Sertraline/Zoloft to Mirtazapine/Remeron. Before I go any further I wish to state that I do not blame my young doctor for what happened next but I do blame the pharmaceutical companies!

I was advised by my GP, who was advised by the big medical journals GPs refer to, to make the change from sertraline to mirtazapine over two nights.

Looking back I realise just how crazy that was but at the time I was desperate and so was my doctor. I did as I was told and changed from one to the other.


Have you ever had those falling dreams? You know the ones where you wake because you really feel like you are falling? You experience that feeling of complete helplessness and know you're gonna hit something eventually which is usually what jolts you awake. Well the withdrawal, was something like this but while I was wide awake. I felt totally out of control. I shook so violently I looked like I was being electrocuted. My mind darted around like a pinball bouncing all over the place but feeling every impact inside my head. I couldn't make sense of anything. Everything confused me. The constant agitation was unbearable made worse by the fact that no one seemed to know what was going on with me...........

Was the nausea never gonna leave? Was the speed at which my thoughts raced now the new default level? Was this hell? Was this what I deserved? Was this for not being perfect, good, clever,pretty, kind?Was this the punishment for mistakes? Was this the new norm?Was this to be my new state ....forever? Was this what and who I was?


I prayed 'Lord save me from hell. Save me from all the pain I am enduring. Have mercy on me and heal me. Have I not suffered enough? Have I not been sorry enough? What do I have to do to be worthy of healing? Save me please...I beg you......I beg you.' (Tears......as I type, for the for the torturous pain I can still recall. I must take a break to honour what I endured and release the pain and resentment that it stirs up.)

This was not the first time or the last time I prayed and turned to the faith I had.


Now surprisingly I wasn't healed there and then and the only angels to visit me came in the form of my parents who comforted me once they woke and found me helpless in my agony.


I won't go into the God stuff too much because me and the big guy have issues. If you are a christian reading this and want to reach out then feel free to pray for me but please don't try to talk to me about it. I respect that people have faiths and I ask that they respect where I am too.I now have my own spiritual path with which I feel at peace for the first time in my life.(Thank you)


Anyway back to the withdrawal. It took weeks for things to settle down but the trauma of those first few nights stay with me to this day. I work hard on releasing the pain and terror that were my companions through it all. However the rage I feel towards drug companies for their lack of accurate information is still here. How dare they, in their greed, fail to put people first? I know this can be said of many situations but this is when people are at their lowest, struggling with ill mental health. Many people struggle when they try to come off antidepressants when they feel well and yet they are often ill advised by their GP, who is just following the guidelines set out by the drug companies. Because of this information many people believe they are becoming ill again and stay on the drugs when in fact it is the physical withdrawal that is creating the distress etc.


I believe that I am very much on the right path for my reduction many years later. I am now on 15mg a night of mirtazapine which has been a quick reduction of two nights on 30 mg down to none...every night is 15mg so not bad considering I was on 45mg originally. No symptoms to speak of but because it has been a quick jump I intend to stay on this dose for around 6 weeks before reducing it any further. My next reduction will mean a visit to the docs as it will require liquid medication instead of tabs.


If you are struggling whether it's down to withdrawal or illness please reach out. Let someone be there for you. You don't have to be alone

Much Love

Cx


Oh btw never just stop your medication! It could make you very ill. Please see your GP if you want to stop.x

57 views

©2019 by Claire wortley. Proudly created with Wix.com